MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 67PFS40
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 02/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the patient felt their tracheostomy was blocked.An emergency tracheostomy tube change was done and upon insertion, the patient noted they were uncomfortable with increased work of breathing.A second trach change was done which resolved the issue.On inspection, it was noted that the cuff had inflated asymmetrically.
 
Event or Problem Description
Additional information received via email.There was no patient harm.There was medical intervention, an emergency tracheostomy tube change required due to cuff not inflating correctly.The outcome of the event was resolved.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17187151
Report Number3012307300-2023-06564
Device Sequence Number6248792
Product Code JOH
UDI-Device Identifier10351688518620
UDI-Public10351688518620
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model Number67PFS40
Device Catalogue Number67PFS40
Device Lot Number3735240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexMale
Patient Weight11 KG
Patient RaceWhite